Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

High cholesterol levels. Going through menopause. On medication for colitis. Any suggestions?

OK, just got a call back from Dr. re: lab work. I am a 51 year old woman. My cholesterol is 300, I m officially in menopause . My AST is 139 and ALT is 224. I do drink wine daily - I will admit that my meno symptoms were making me crazy and I ve been self-medicating for a couple years now. I hae been a bit odf a drinker for about 20 years. I do want to back off on drinking, so I guess that s my next step. I v had proctitis / colitis for about 7 years and take meds for that. Any thoughts would be appreciated. Thanks!
Asked On : Tue, 12 Mar 2013
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
For many years doctors knew that a woman's risk of developing heart disease rises after menopause, but they didn't know why?
But now the reason is known.It has been studied that as women approach menopause, they show  a very striking increase in cholesterol levels, which in turn increases risk for later heart disease.
Similarly excessive alcohol consumption can raise not only cholesterol but also your triglycerides levels.
Similarly excessive alcohol consumption leads to increase of liver enzymes.
If not stopped now,you may develop alcoholic hepatitis initially and later on irreversible liver cirrhosis.
What to do...
Quit alcohol.
Start doing regular exercises.
Shed weight and be in required range of your BMI.
Consume more fresh fruits and green vegetables.
Start taking super B complex vitamin with 1000 mg of VIT C.
Start statins as per advise of your doctor.
You should be all right in next 6 to 8 months time.
Answered: Tue, 12 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Critical Care Specialist Dr. Arshad Hussain's  Response
Welcome to health care magic
Dear patient, your derranged LFT and high cholesterol ,both are most likely due to heavy drinking, derrandeg LFT can also be due to self medication so my sincere request to you is to avoid alcohol consumption, avoid self medication, go for regular exercises, avoid high fatty and high calorie diet and join some alcohol deaddiction programme and repeat your LFT and CHOLESTEROL after 3 months to see how much has it improved .
rest wish you best of luck
Dr Arshad
Answered: Tue, 12 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor